Alert archive / Ohio / Severe Thunderstorm Warnings in 2007

Severe Thunderstorm Warning 166, NWS Cleveland, OH

July 18, 2007Lucas County, Ohio

NWS Cleveland, OH issued this severe thunderstorm warning at Jul 18, 2007, 9:47 PM EDT for Lucas County, Ohio. It was in force for 58 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 18, 2007, 9:47 PM EDT (01:47 UTC)
Expired
Jul 18, 2007, 10:45 PM EDT
In force
58 min
Issued by
NWS Cleveland, OH
Area
Counties, with a storm outline in the text

County Lucas County, OH

The radar

The Detroit radar (KDTX), 127 km from the middle of the area, began a volume at 01:48 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 18, 9:55 PM EDTTSTM WND DMG5 N Waterville, OHONE TREE DOWN AND ONE LARGE LIMB.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 8 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Detroit, MI (KDTX), launched 00:00Z, 1.8 hours before the alert went out and 130 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Detroit, MI at 00:00Z on 2007-07-19Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1365 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Detroit, MI at 00:00Z on 2007-07-19The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 33 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1365 J/kg
Mixed-layer CIN
-3 J/kg
Mixed-layer LCL
1274 m above ground
0-6 km bulk shear
36 kt
0-1 km storm-relative helicity
33 m²/s²
0-3 km storm-relative helicity
132 m²/s²
Significant tornado parameter
0.4
Supercell composite
3.4

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS51 KCLE 190148
SVRCLE
OHC095-190245-
/O.NEW.KCLE.SV.W.0166.070719T0147Z-070719T0245Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CLEVELAND OH
947 PM EDT WED JUL 18 2007

THE NATIONAL WEATHER SERVICE IN CLEVELAND HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  LUCAS COUNTY IN NORTHWEST OHIO

* UNTIL 1045 PM EDT

* AT 946 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM.  THIS STORM WAS LOCATED NEAR WHITEHOUSE...OR
  ABOUT 16 MILES SOUTHWEST OF TOLEDO...AND MOVING EAST AT 20 MPH.

* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO   
HOLLAND AND WHITEHOUSE AND WATERVILLE

LAT...LON 4167 8393 4150 8401 4151 8379 4163 8357

$$
KIELTYKA
2 follow-up statements
000 
WWUS51 KCLE 190157
SVSCLE

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CLEVELAND OH
956 PM EDT WED JUL 18 2007

OHC095-190245-
/O.CON.KCLE.SV.W.0166.000000T0000Z-070719T0245Z/
LUCAS OH-
956 PM EDT WED JUL 18 2007

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1045 PM EDT
FOR SOUTHWESTERN LUCAS COUNTY...

AT 955 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL. 
THIS STORM WAS LOCATED NEAR WHITEHOUSE...OR ABOUT 13 MILES SOUTHWEST
OF TOLEDO...MOVING EAST AT 30 MPH.

OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
WATERVILLE...HOLLAND AND MAUMEE

LAT...LON 4167 8393 4150 8401 4147 8375 4163 8354

$$
000 
WWUS51 KCLE 190244
SVSCLE

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CLEVELAND OH
1044 PM EDT WED JUL 18 2007

OHC095-190254-
/O.EXP.KCLE.SV.W.0166.000000T0000Z-070719T0245Z/
LUCAS OH-
1044 PM EDT WED JUL 18 2007

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN LUCAS COUNTY 
WILL BE ALLOWED TO EXPIRE AT 1045 PM EDT...

LAT...LON 4167 8393 4150 8401 4147 8375 4163 8354

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cleveland, OH wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 18, 7:14 PM EDT, 2 hours 33 minutes earlier.

Area forecast discussion, Jul 18, 7:14 PM EDT, 2 hours 33 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CLEVELAND OH
714 PM EDT WED JUL 18 2007

.SYNOPSIS...
A STRONG COLD FRONT STRETCHING FROM THE CENTRAL PLAINS INTO LOWER
MICHIGAN...WILL MOVE ACROSS THE REGION ON THURSDAY. CANADIAN HIGH
PRESSURE WILL MOVE ACROSS THE THE GREAT LAKES THIS WEEKEND.

&&

.NEAR TERM /UNTIL 6 AM THURSDAY MORNING/...
FORECAST AREA IS MODERATELY UNSTABLE WITH CAPES IN EXCESS OF 1000
J/KG AND LIS OF MINUS 2 TO MINUS 4...HOWEVER AREA IS WELL CAPED.
BUFKIT SHOWS CAP STARTING TO ERODE...BUT NO BOUNDARIES TO FORM ON SO
JUST WENT SCATTERED THUNDERSTORMS ACROSS THE AREA THIS EVENING.

EXPECT MCS TO DEVELOP OVERNIGHT NR IA AND PUSH SOUTHEAST. EXPECT
MCS TO PUSH INTO WRN PORTIONS OF THE FORECAST AREA BY
DAYBREAK.

&&

.SHORT TERM /6 AM THURSDAY MORNING THROUGH THURSDAY NIGHT/...
EXPECT REMNANTS OF THE MCS TO PUSH EAST ACROSS THE AREA DURING THE
MORNING HOURS. LOW LEVEL JET AND SHEAR INCREASE TOMORROW AFTERNOON
AS COLD FRONT CURRENTLY ACROSS LOWER MICHIGAN BEGINS TO MOVE INTO
THE AREA. EXPECT WIDESOPREAD THUNDERSTORM REDEVELOPMENT TOMORROW
AFTERNOON. SPC HAS THE ENTIRE AREA IN A SLIGHT RISK FOR SEVERE
THUDERSTORMS...BUT DEBRIS FROM MORNING STORMS MAY ACT TO INSULATE
AREA. EXPECT LAST OF STORMS TO PUSH SOUTHEAST OF THE AREA BY
MIDNIGHT LOCAL.

&&

.LONG TERM /FRIDAY THROUGH WEDNESDAY/...
CANADIAN HIGH PRESSURE BUILDS OVER THE AREA BY THE WEEKEND. UPPER
LEVEL TROUGH DOES SWING ACROSS THE EASTERN LAKES FRIDAY AFTERNOON
WHICH MAY KICK OFF A SHOWER OF TWO OVER EASTERN PORTION OF THE
FORECAST AREA. SFC HIGH BEGINS TO SHIFT TO THE EAST LATE IN THE
PERIOD ALLOWING A WARMUP BY MIDWEEK.

&&

.AVIATION /00Z THURSDAY THROUGH MONDAY/...
THERE WERE A FEW TSTM OVER THE AREA WITH OTHER SCATTERED TSTMS
OVER CNTRL LOWER MI AND SOUTHERN ONT MOVING SE. WILL CARRY
THUNDERTORMS NEXT FEW HOURS MOST TAF SITES. DONT BELIEVE TSTMS TO
N WILL DEVELOP IN LARGE SCALE MCS AND LIKELY DIMINISH ARND
MIDNIGHT WITH ERI HAVING BEST CHANCE OF TSTMS. LARGE COMPLEX TO W MAY
SPREAD INTO THE AREA LATER TONIGHT THOUGH CURRENT MOVEMENT MAY
TAKE IN JUST TO THE SW OF THE AREA. HOWEVER SHOWERS AND
THUNDERSTORMS WILL BECOME MORE WIDESPREAD WITH FRONT APPROACHING
TOMORROW MORNING AND WAVE MOVING ALONG IT. SHOWERS/TSTMS TAPERING
OFF WITH FRONT MOVING THROUGH LATE IN TAF FORECAST PERIOD. BEST
CHANCE TO SEE IFR CONDITIONS IN SHOWERS/TSTMS TOMORROW AFTERNOON
WITH THREAT OF SEVERE WEATHER SPECIALLY IF THERE IS SOME SUNSHINE
TO ADD TO THE INSTABILITY.

BEYOND 00Z FRIDAY...COLD FRONT WILL EXIT SOUTHEASTERN AREAS
SHORTLY AFTER 00Z. FOLLOWING THE FRONT...HIGH PRESSURE WILL
SETTLE INTO OH/PA ON FRIDAY WITH FAVORABLE VFR CONDITIONS THROUGH
MONDAY.

&&

.MARINE...
WAVES EXPECTED TO MOVE EAST ALONG THE FRONT OVER NEXT SEVERAL
PERIODS WILL CAUSE WINDS TO BE VARIABLE AND LIGHT FROM THE SOUTH AND
SOUTHWEST THROUGH THURSDAY. FLOW ACROSS THE LAKE WILL BECOME
NORTHWESTERLY AND INCREASE BY FRIDAY AS COLD FRONT SWEEPS EAST ACROSS
THE AREA.

THUNDERSTORM ACTIVITY WILL BE ONGOING THROUGH THE PERIOD AS WELL
WITH ACTIVE WEATHER PATTERN IN PLACE. THERE IS A SLIGHT RISK FOR
SEVERE THUNDERSTORMS THROUGH THURSDAY SO THIS WILL BE A THREAT FOR
MARINE INTERESTS.

WINDS WILL DIMINISH SATURDAY AND SUNDAY AS THE HIGH PRESSURE CENTER
BECOMES ESTABLISHED OVER THE REGION.

&&

.CLE WATCHES/WARNINGS/ADVISORIES...
OH...NONE.
PA...NONE.
MARINE...NONE.

&&

SYNOPSIS...DJB
NEAR TERM...DJB
SHORT TERM...DJB
LONG TERM...DJB
AVIATION...RANDEL
MARINE...OUDEMAN
Hazardous weather outlook, Jul 18, 4:38 PM EDT, 5 hours 9 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CLEVELAND OH
438 PM EDT WED JUL 18 2007

LEZ142>149-162>169-OHZ003-006>014-017>023-027>033-036>038-047-089-
PAZ001>003-192045-
MAUMEE BAY TO RENO BEACH OHIO-RENO BEACH TO THE ISLANDS OHIO-
THE ISLANDS TO VERMILION OHIO-VERMILION TO AVON POINT OHIO-
AVON POINT TO WILLOWICK OHIO-WILLOWICK TO GENEVA-ON-THE LAKE OHIO-
GENEVA-ON-THE-LAKE TO CONNEAUT OHIO-CONNEAUT OHIO TO RIPLEY NY-
MAUMEE BAY TO RENO BEACH OHIO BEYOND 5 NM OF SHORE-
RENO BEACH TO THE ISLANDS OHIO BEYOND 5 NM OF SHORE-
THE ISLANDS TO VERMILION OHIO BEYOND 5 NM OF SHORE-
VERMILION TO AVON POINT OHIO BEYOND 5 NM OF SHORE-
AVON POINT TO WILLOWICK OHIO BEYOND 5 NM OF SHORE-
WILLOWICK TO GENEVA-ON-THE-LAKE OHIO BEYOND 5 NM OF SHORE-GENEVA-ON-
THE-LAKE TO CONNEAUT OHIO BEYOND 5 NM OF SHORE-
CONNEAUT OHIO TO RIPLEY NY BEYOND 5 NM OF SHORE-LUCAS-WOOD-OTTAWA-
SANDUSKY-ERIE OH-LORAIN-CUYAHOGA-LAKE-GEAUGA-ASHTABULA INLAND-
HANCOCK-SENECA-HURON-MEDINA-SUMMIT-PORTAGE-TRUMBULL-WYANDOT-CRAWFORD-
RICHLAND-ASHLAND-WAYNE-STARK-MAHONING-MARION-MORROW-HOLMES-KNOX-
ASHTABULA LAKESHORE-NORTHERN ERIE-SOUTHERN ERIE-CRAWFORD PA-
438 PM EDT WED JUL 18 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR LAKE ERIE...NORTH CENTRAL
OHIO...NORTHEAST OHIO...NORTHWEST OHIO AND NORTHWEST PENNSYLVANIA.

.DAY ONE...TONIGHT

SCATTERED SHOWERS AND THUNDERSTORMS WILL OCCUR THROUGH TONIGHT.
THERE IS A SLIGHT RISK THAT SOME OF THE STORMS COULD BE
SEVERE...ESPECIALLY WEST OF A CLEVELAND TO MILLERSBURG LINE. THE
MAIN THREAT FROM ANY SEVERE STORM IS ISOLATED DAMAGING WIND GUSTS.
IN ADDITION...ANY THUNDERSTORM WILL PRODUCE HEAVY RAIN AND
FREQUENT LIGHTNING.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

A STRONG COLD FRONT WILL MOVE THROUGH THE AREA ON THURSDAY.
ACCOMPANYING THE FRONT WILL BE ADDITIONAL THUNDERSTORMS. THERE IS A
SLIGHT RISK OF SEVERE WEATHER ON THURSDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED TONIGHT AND AGAIN ON THURSDAY.

KIELTYKA

In the hours before

Local storm report, Jul 18, 9:07 PM EDT, 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CLEVELAND OH
907 PM EDT WED JUL 18 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0900 PM     HAIL             ROCK CREEK              41.66N 80.85W
07/18/2007  E0.75 INCH       ASHTABULA          OH   LAW ENFORCEMENT

&&

RANDEL

The office that day

Everything else NWS Cleveland, OH issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 18, 8:46 PM EDTSevere Thunderstorm WarningCLEAshtabula59 min
Jul 18, 9:55 PM EDTSpecial Marine WarningCLE95 min
Jul 18, 10:42 PM EDTSevere Thunderstorm WarningCLEAshtabula63 min
Jul 18, 11:10 PM EDTSpecial Marine WarningCLE2 hr
Jul 18, 11:12 PM EDTFlash Flood WatchCLEAshland, Crawford, Hancock, Holmes, Huron, Knox and 10 more6 hr
Jul 18, 11:42 PM EDTSpecial Marine WarningCLE2 hr
Jul 19, 12:11 AM EDTAreal Flood AdvisoryCLEAshtabula6 hr
Jul 19, 12:26 AM EDTSevere Thunderstorm WarningCLEAshtabula64 min
Jul 19, 1:04 AM EDTSevere Thunderstorm WarningCLEHolmes56 min
Jul 19, 1:15 AM EDTAreal Flood AdvisoryCLEHolmes6 hr
Jul 19, 2:54 AM EDTSevere Thunderstorm WarningCLEMorrow51 min
Jul 19, 3:08 AM EDTFlash Flood WarningCLEHolmes6 hr
Jul 19, 3:13 AM EDTAreal Flood AdvisoryCLEAshland, Knox, Marion, Morrow, Richland6 hr
Jul 19, 3:35 AM EDTFlash Flood WarningCLEKnox6 hr
Jul 19, 6:05 AM EDTMarine Weather StatementCLE115 min
Jul 19, 2:26 PM EDTMarine Weather StatementCLE2 hr
Jul 19, 4:55 PM EDTMarine Weather StatementCLE65 min
Jul 19, 5:29 PM EDTSpecial Marine WarningCLE2 hr
Jul 19, 6:34 PM EDTSevere Thunderstorm WarningCLECuyahoga38 min
Jul 19, 7:24 PM EDTSevere Thunderstorm WarningCLEPortage, Summit41 min

Nearby

Severe Thunderstorm Warnings in Ohio, 2007Every severe thunderstorm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.